MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0210
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00905.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coil lps.During the procedure, two ruby coil lps would not advance at all from their initial position within their introducer sheaths.Therefore, the two ruby coil lps were removed.The procedure was completed using new ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed offset coil winds near the proximal end of the embolization coil.If the device is forcefully manipulated against resistance, damage such as this may occur.Based on the reported complaint, the root cause of the resistance could not be determined.During functional testing, the ruby coil lp was able to be advanced through its introducer sheath without an issue; therefore, the reported complaint could not be confirmed.Further evaluation of the device revealed a pusher assembly kink.This damage was likely incidental to the complaint and may have occurred during packaging for the return.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while advancing the device and the device may not be advanced out of the introducer sheath.Forceful advancement against resistance likely contributed to the kinks in the pusher assembly and stretch in the introducer sheath.During functional testing, the ruby coil lp was unable to be advanced from its returned position due to the kinks in the pusher assembly.Further evaluation of the device revealed an additional pusher assembly kink.This damage was likely incidental to the complaint and may have occurred during packaging for the return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the ruby coil lp not being able to advance at all past its initial position within its introducer sheath.This report is associated with mfr report number: 3005168196-2021-00905.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11747034
Report Number3005168196-2021-00904
Device Sequence Number4319004
Product Code HCG
UDI-Device Identifier00815948021761
UDI-Public00815948021761
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Model NumberRBYLP0210
Device Catalogue NumberRBYLP0210
Device Lot NumberF102506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005